MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported: event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications event date: (b)(6) 2022.Device/procedure outcome: unable to use device - attempted,non bsc product used,procedure completed patient outcome: no value found." " a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "excessive force used", "material fatigue" and/or "improper use", may have impacted on the event as reported.
 
Event or Problem Description
Event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications.Event date: (b)(6) 2022.
 
Additional Manufacturer Narrative
As reported: event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications event date: 2022-8-19 device/procedure outcome: unable to use device - attempted,non bsc product used,procedure completed patient outcome: no value found." a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "excessive force used", "material fatigue" and/or "improper use", may have impacted on the event as reported.
 
Event or Problem Description
Event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications event date: 2022-8-19.
 
Event or Problem Description
Event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications event date: (b)(6) 2022.
 
Additional Manufacturer Narrative
As reported: event description: ecn event description: dr advanced the bentson wire down the drain tube (cook drainage catheter) like they always do to exchange drains.The wire then was getting stuck in the drainage catheter and would not come out.The wire then separated and had to be pulled out in a long 'string' like fashion as the wire unraveled.This has now happened on 2 occasions with the same lot number of this bentson wire with 2 different drains.Both with the same md.The second drain was a merit resolve catheter and the wire did the same thing.The account is questioning if something has changed with the coating on the wire? the account has 14 more of these same lot number wires they would like to return and exchange for 3 new box(s) of bentsons please.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: wire was stuck and would not come out.Had to pull hard and separate the wire.What is the next course of action?: opened a different wire from another vendor of the same size wire and exchanged the drain without any issue.Patient present at time of event?: yes patient complications: no patient complications event date: 2022-8-19 device/procedure outcome: unable to use device - attempted,non bsc product used,procedure completed patient outcome: no value found." " a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "excessive force used", "material fatigue" and/or "improper use", may have impacted on the event as reported.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
butlersland
new ross
co. wexford, ireland Y34 K-825
EI   Y34 K825
3530514405
MDR Report Key15416295
Report Number9681477-2022-00013
Device Sequence Number6507636
Product Code DQX
UDI-Device Identifier08714729743392
UDI-Public(01)08714729743392(17)250531(10)7011852
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberM001491751
Device Lot Number7011852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer08/25/2022
09/26/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date09/27/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown